MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE ADULT HEATED WIRE CIRCUIT KIT; ANESTHESIA BREATHING CIRCUIT KIT (ADULT & PEDIATRIC)

VYAIRE MEDICAL AIRLIFE ADULT HEATED WIRE CIRCUIT KIT; ANESTHESIA BREATHING CIRCUIT KIT (ADULT & PEDIATRIC)
Model Number AIRLIFE¿ ADULT HEATED WIRE CIRCUIT KIT
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported that the device is discarded since it was used on a covid patient.However, the customer sent a photo of the device for evaluation.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the airlife¿ adult heated wire circuit kit experienced 2 chambers come apart on patients while delivering high flow oxygen.The reported issue occurred in 2 incidents.The customer confirmed that the patients became hypoxic.Patient was placed on a non-rebreather mask until the heater chamber could be replaced.
 
Additional Manufacturer Narrative
Result of investigation: picture received for investigation.Can see a chamber where the metallic plate was came off from the plastic housing.Therefore the defect reported by the customer was confirmed.Root cause traced to material used in chamber does not meet manufacturers specifications.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
AIRLIFE ADULT HEATED WIRE CIRCUIT KIT
Common Device Name
ANESTHESIA BREATHING CIRCUIT KIT (ADULT & PEDIATRIC)
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key11060536
Report Number8030673-2020-00137
Device Sequence Number11078899
Product Code OFP
UDI-Device Identifier10190752145153
UDI-Public(01)10190752145153
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ ADULT HEATED WIRE CIRCUIT KIT
Device Catalogue NumberAH202
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;